Alert archive / California / Gale Watches in 2016

Gale Watch 24, NWS Eureka, CA

September 10, 2016

NWS Eureka, CA issued this gale watch at Sep 10, 2016, 3:28 AM PDT. It took effect at Sep 11, 2016, 9:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 10, 2016, 3:28 AM PDT (10:28 UTC)
In effect from
Sep 11, 2016, 9:00 AM PDT
Expired
Sep 10, 2016, 3:11 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

036 
WHUS76 KEKA 101028
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
328 AM PDT SAT SEP 10 2016

PZZ475-101830-
/O.NEW.KEKA.SC.Y.0084.160911T1000Z-160911T2200Z/
/O.NEW.KEKA.SE.A.0004.160911T2200Z-160912T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
328 AM PDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY. A
HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON. 

* WINDS...LIGHT AND VARIABLE TODAY BECOMING N 15 TO 25 KT WITH
  OCCASIONAL GUSTS TO 35 KT SUNDAY THROUGH MONDAY.

* WAVES...N 6 TO 8 FEET BUILDING TO 10 TO 12 FEET AT 8 TO 9
  SECONDS SUNDAY THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-101830-
/O.EXT.KEKA.SC.Y.0083.000000T0000Z-160911T1600Z/
/O.NEW.KEKA.GL.A.0024.160911T1600Z-160913T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
328 AM PDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE MONDAY NIGHT.

* WINDS...N 10 TO 20 KT. STRONGEST WINDS ACROSS THE NORTHWEST
  PORTION OF THE ZONE. WINDS INCREASING TONIGHT THROUGH SUNDAY TO
  AROUND 20 TO 30 KT WITH GUSTS OVER 35 KT INTO MONDAY.

* WAVES...N 7 TO 9 FEET. SEAS BUILDING TO 10 TO 13 FEET AT 8 TO 9
  SECONDS SUNDAY THROUGH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
224 
WHUS76 KEKA 101604
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
904 AM PDT SAT SEP 10 2016

PZZ470-110015-
/O.CON.KEKA.SC.Y.0083.000000T0000Z-160911T1600Z/
/O.CON.KEKA.GL.A.0024.160911T1600Z-160913T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
904 AM PDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
MONDAY NIGHT...

* WINDS...N 10 TO 20 KT. STRONGEST WINDS ACROSS THE NORTHWEST 
  PORTION OF THE ZONE. WINDS INCREASING TONIGHT THROUGH SUNDAY 
  TO AROUND 20 TO 30 KT WITH GUSTS OVER 35 KT INTO MONDAY. 

* WAVES...N 7 TO 9 FEET. SEAS BUILDING TO 10 TO 13 FEET AT 8 TO 
  9 SECONDS SUNDAY THROUGH MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

PZZ475-110015-
/O.CON.KEKA.SC.Y.0084.160911T1000Z-160911T2200Z/
/O.CON.KEKA.SE.A.0004.160911T2200Z-160912T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
904 AM PDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM
SUNDAY... 
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON...

* WINDS...LIGHT AND VARIABLE TODAY BECOMING N 15 TO 25 KT WITH 
  OCCASIONAL GUSTS TO 35 KT SUNDAY THROUGH MONDAY. 

* WAVES...N 6 TO 8 FEET BUILDING TO 10 TO 12 FEET AT 8 TO 9 
  SECONDS SUNDAY THROUGH MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$
645 
WHUS76 KEKA 102211
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
311 PM PDT SAT SEP 10 2016

PZZ470-110615-
/O.CON.KEKA.SC.Y.0083.000000T0000Z-160911T1600Z/
/O.UPG.KEKA.GL.A.0024.160911T1600Z-160913T1000Z/
/O.NEW.KEKA.GL.W.0050.160911T1600Z-160913T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
311 PM PDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM SUNDAY...
...GALE WARNING IN EFFECT FROM 9 AM SUNDAY TO 3 AM TUESDAY...

* WINDS...N INCREASING TO 15 TO 25 KT TONIGHT AND 20 TO 30 KT WITH
  GUSTS TO 40 KT ON SUNDAY. STRONG WINDS PERSISTING INTO MONDAY
  NIGHT.

* WAVES...8 TO 10 FT AT 8 TO 9 SECONDS BUILDING TO 10 TO 13 FEET
  SUNDAY THROUGH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ450-110615-
/O.EXB.KEKA.SC.Y.0083.160911T0700Z-160913T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
311 PM PDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MONDAY NIGHT...

* WINDS...NW TO N INCREASING TO 10 TO 20 KT LATE TONIGHT WITH
  GUSTS TO 30 KT SUNDAY AFTERNOON THROUGH EARLY MONDAY.
 
* WAVES...NW 6 TO 8 FEET AT 9 SECONDS BUILDING TO 10 TO 12 FEET
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

PZZ475-110615-
/O.CON.KEKA.SC.Y.0084.160911T1000Z-160911T2200Z/
/O.CON.KEKA.SE.A.0004.160911T2200Z-160912T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
311 PM PDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM SUNDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON...

* WINDS...N INCREASING TO 10 TO 20 KT WITH GUSTS TO 30 KT AFTER
  MIDNIGHT TONIGHT.

* WAVES...NW TO N 6 TO 8 FEET AT 8 TO 9 SECONDS TONIGHT BUILDING
  TO 10 TO 13 FEET SUNDAY THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Sep 10, 3:14 AM PDT, 14 minutes earlier.

Area forecast discussion, Sep 10, 3:14 AM PDT, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
314 AM PDT SAT SEP 10 2016

.SYNOPSIS...An offshore high pressure ridge will maintain dry
conditions across the region and above normal temperatures across
interior areas through Sunday. Low clouds and patchy fog will
occur near some coastal areas overnight and during the early
mornings through Monday morning.

&&

.DISCUSSION...An offshore high pressure ridge will maintain dry
conditions and mostly clear skies across the region through this
Sunday with the exception of patchy fog and stratus occurring
across some coastal areas overnight and during the early
mornings through Monday morning. The high pressure ridge combined
with an inland thermal low pressure trough will continue producing
elevated winds across higher ridge tops today. Afternoon
temperatures will remain above normal this afternoon with mostly
clear skies occurring. Inland afternoon high temperatures will be
in the 90's with some areas reaching slightly above 100 degrees
today. A shortwave trough will propagate southward across the
Pacific Northwest early next week. The trough will produce
stronger easterly winds across the North Coast. Temperatures will
decrease across interior areas early next week as the upper level
trough moves through the region advecting a cooler air mass
across the region. The air mass early this next week will be dry
which will result in cool nights and mornings for this time of
year across the region. No rain or convection will occur across
North West California as the upper level low passes across the
region due to limited atmospheric moisture. Stratus and patchy fog
will develop along coastal areas as an offshore high pressure
ridge strengthens the middle of this next week. Inland tempertures
will increase late this next week with sunny skies prevailing
across inland areas. Dry conditions will continue across the
region through this next week.

&&

.AVIATION...A southerly stratus surge continues to linger along the
coast with LIFR conditions at the beaches. Some offshore flow has
developed around Humboldt Bay early this morning resulting in
localized clearing and VFR at ACV. The stratus/fog will likely
continue to impact the immediate coast throughout the day with on
and off periods of LIFR and VFR. A ridge of high pressure will bring
VFR conditions to the interior with light winds prevailing. /RPA

&&

.MARINE...Light southerly winds continue to prevail in the southern
and inner water zones this morning. North winds over the northern
outer waters and over waters off the Oregon coast are producing
short period steep seas that are propagating through the Northwest
California coastal waters today. Seas are steep and large enough to
require continued small craft advisories for the northern outer
waters zone today and tonight. As an upper trough begins to slide
into the Pacific Northwest, the thermal trough will move back inland
allowing north winds to return to the waters on Sunday. The pressure
gradient will be tightest Sunday night into Monday with gales likely
in the northern outer waters. A gale watch has been issued for the
northern outer waters Sunday morning through Monday night where the
pressure gradient will be tightest, while a hazardous seas watch is
in effect for nearly the same time period in the southern outer
waters where gusts will remain primarily below 35 kt. Peak
significant wave heights between 11 and 13 feet at 8 to 9 seconds
are expected in the outer water zones.

Winds will decrease again and become southerly Tuesday into
Wednesday as the surface pressure field is disturbed by an upper
trough moving over Northern California. South winds may approach 15-
20 kt for a brief period on Tuesday, especially near Cape Mendocino.
/RPA

&&

.EKA Watches/Warnings/Advisories...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
    Gale Watch from Sunday morning through late Monday night for
    PZZ470.
    Small Craft Advisory until 9 AM PDT Sunday for PZZ470.
    Small Craft Advisory from 3 AM to 3 PM PDT Sunday for PZZ475.
    Hazardous Seas Watch from Sunday afternoon through Monday
    afternoon for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Sep 10, 2:44 AM PDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
244 AM PDT SAT SEP 10 2016

CAZ101>113-110945-
COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST-
SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
244 AM PDT SAT SEP 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 3:28 AM PDTSmall Craft AdvisoryEKA3 days
Sep 10, 3:28 AM PDTHazardous Seas WatchEKA12 hr
Sep 10, 3:11 PM PDTGale WarningEKA63 hr
Sep 10, 3:16 PM PDTHazardous Seas WarningEKA42 hr

Nearby

Gale Watches in California, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.